MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redz0625 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that this patient was admitted to hospital due to pulmonary nodules and underwent blind placement of a pqc catheter from the right basilic vein on april 14.After procedure, the patient was transferred to icu for treatment.When evaluating the catheter on april 17, the operator found that the catheter ruptured from the scale of zero.And an all-in-one extension tube was connected to the ruptured portion immediately.The use of the catheter continued.The nurse worried that potential adverse influences would be caused to the patient and the entire department if the catheter rupture failed to be discovered timely.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a complete break in the catheter was confirmed but the cause is unknown.A 2.14¿ long proximal segment of a 4fr s/l per-q-cath catheter and two photos of the segment were returned for evaluation.The t-lock assembly was attached to the catheter luer adaptor and a needleless injection cap was attached on the side tail of the t-lock assembly.The stylet had been removed from the catheter.The catheter appeared to have a complete break in the shaft material, directly distal of the molded suture wings.The catheter shaft, distal of the break site, was not returned for evaluation nor visible in the photos.The catheter segment was patent to infusion and no leaks were detected in the sample when it was hydraulically pressurized.Microscopic examination of the break site revealed that the edge was jagged and irregular.Examination of the cross section at the break site revealed a dull and finely granular break surface.A few irregular striations were seen along the break surface.The catheter was measured at the break site which confirmed that the outer diameter, inner diameter, and wall thickness met the device specifications.As per the device ifu, the t-lock assembly should be disconnected from the luer adaptor and removed from the catheter with the device stylet.It is unknown if the removal of the stylet through the t-lock assembly contributed to the weakness and eventual break of the catheter.Other possible contributing factures for the catheter break could include damage caused by the stylet, tensile (pulling) damage, and/or material fatigue.The exact root cause could not be determined at this time.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported that this patient was admitted to hospital due to pulmonary nodules and underwent blind placement of a pqc catheter from the right basilic vein on april 14.After procedure, the patient was transferred to icu for treatment.When evaluating the catheter on (b)(6), the operator found that the catheter ruptured from the scale of zero.And an all-in-one extension tube was connected to the ruptured portion immediately.The use of the catheter continued.The nurse worried that potential adverse influences would be caused to the patient and the entire department if the catheter rupture failed to be discovered timely.

Brand Name
PER-Q-CATH PLUS 4F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11821375
Report Number3006260740-2021-01831
Device Sequence Number3248921
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4134115
Device Lot NumberREDZ0625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;